Alert archive / West Virginia / Frost Advisories in 2017

Frost Advisory 6, NWS Charleston, WV

October 26, 201725 counties in West Virginia; Morgan County, Washington County, Ohio

NWS Charleston, WV issued this frost advisory at Oct 26, 2017, 2:43 PM EDT for 25 counties in West Virginia; Morgan County, Washington County, Ohio. It took effect at Oct 27, 2017, 1:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 26, 2017, 2:43 PM EDT (18:43 UTC)
In effect from
Oct 27, 2017, 1:00 AM EDT
Expired
Oct 27, 2017, 8:53 AM EDT
In force
8 hr
Issued by
NWS Charleston, WV
All 27 counties

Morgan County, OH, Washington County, OH, Barbour County, WV, Braxton County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Fayette County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Mason County, WV, McDowell County, WV, Nicholas County, WV, Pleasants County, WV, Putnam County, WV, Raleigh County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wirt County, WV, Wood County, WV, Wyoming County, WV

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 6.7 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2017-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2017-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1117 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

210 
WWUS71 KRLX 261843
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
243 PM EDT Thu Oct 26 2017


OHZ067-076-WVZ007>011-014>020-027>034-039-040-515-517-519-270245-
/O.NEW.KRLX.FR.Y.0006.171027T0500Z-171027T1400Z/
Morgan-Washington-Mason-Jackson WV-Wood-Pleasants-Tyler-Putnam-
Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Clay-Braxton-Gilmer-
Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour-
Northwest Raleigh-Northwest Fayette-Northwest Nicholas-
Including the cities of McConnelsville, Stockport, Marietta, 
Belpre, Point Pleasant, New Haven, Ravenswood, Ripley, 
Parkersburg, Vienna, St. Marys, Belmont, Paden City, 
Sistersville, Middlebourne, Teays Valley, Hurricane, Charleston, 
South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, 
Harrisville, Pennsboro, West Union, Clay, Sutton, Gassaway, 
Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, 
Welch, Gary, War, Mullens, Oceana, Pineville, Buckhannon, 
Philippi, Belington, Bradley, Prosperity, Sophia, Oak Hill, 
Fayetteville, Montgomery, Summersville, Craigsville, 
and Birch River
243 PM EDT Thu Oct 26 2017

...FROST ADVISORY IN EFFECT FROM 1 AM TO 10 AM EDT FRIDAY...

The National Weather Service in Charleston has issued a Frost
Advisory, which is in effect from 1 AM to 10 AM EDT Friday.

* Temperatures...In the mid to upper 30s.

* Timing...Late tonight through early Friday morning.

* Impacts...Any sensitive plants will be damaged or killed if 
  they are left outside and unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

Kistner
3 follow-up statements
769 
WWUS71 KRLX 270220
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
1020 PM EDT Thu Oct 26 2017


OHZ067-076-WVZ007>011-014>020-027>034-039-040-515-517-519-271030-
/O.CON.KRLX.FR.Y.0006.171027T0500Z-171027T1400Z/
Morgan-Washington-Mason-Jackson WV-Wood-Pleasants-Tyler-Putnam-
Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Clay-Braxton-Gilmer-
Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour-
Northwest Raleigh-Northwest Fayette-Northwest Nicholas-
Including the cities of McConnelsville, Stockport, Marietta, 
Belpre, Point Pleasant, New Haven, Ravenswood, Ripley, 
Parkersburg, Vienna, St. Marys, Belmont, Paden City, 
Sistersville, Middlebourne, Teays Valley, Hurricane, Charleston, 
South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, 
Harrisville, Pennsboro, West Union, Clay, Sutton, Gassaway, 
Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, 
Welch, Gary, War, Mullens, Oceana, Pineville, Buckhannon, 
Philippi, Belington, Bradley, Prosperity, Sophia, Oak Hill, 
Fayetteville, Montgomery, Summersville, Craigsville, 
and Birch River
1020 PM EDT Thu Oct 26 2017

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT FRIDAY...

* Temperatures...In the mid to upper 30s.

* Timing...Overnight through early Friday morning.

* Impacts...Any sensitive plants will be damaged or killed if 
  they are left outside and unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
295 
WWUS71 KRLX 270749
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
349 AM EDT Fri Oct 27 2017



OHZ067-076-WVZ007>011-014>020-027>034-039-040-515-517-519-271400-
/O.CON.KRLX.FR.Y.0006.000000T0000Z-171027T1400Z/
Morgan-Washington-Mason-Jackson WV-Wood-Pleasants-Tyler-Putnam-
Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Clay-Braxton-Gilmer-
Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour-
Northwest Raleigh-Northwest Fayette-Northwest Nicholas-
Including the cities of McConnelsville, Stockport, Marietta, 
Belpre, Point Pleasant, New Haven, Ravenswood, Ripley, 
Parkersburg, Vienna, St. Marys, Belmont, Paden City, 
Sistersville, Middlebourne, Teays Valley, Hurricane, Charleston, 
South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, 
Harrisville, Pennsboro, West Union, Clay, Sutton, Gassaway, 
Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, 
Welch, Gary, War, Mullens, Oceana, Pineville, Buckhannon, 
Philippi, Belington, Bradley, Prosperity, Sophia, Oak Hill, 
Fayetteville, Montgomery, Summersville, Craigsville, 
and Birch River
349 AM EDT Fri Oct 27 2017

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* Temperatures...in the mid 30s.

* Timing...Through early Friday morning.

* Impacts...Any sensitive plants will be damaged or killed if 
  they are left outside and unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
589 
WWUS71 KRLX 271253
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
853 AM EDT Fri Oct 27 2017


OHZ067-076-WVZ007>011-014>020-027>034-039-040-515-517-519-271400-
/O.CAN.KRLX.FR.Y.0006.000000T0000Z-171027T1400Z/
Morgan-Washington-Mason-Jackson WV-Wood-Pleasants-Tyler-Putnam-
Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Clay-Braxton-Gilmer-
Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour-
Northwest Raleigh-Northwest Fayette-Northwest Nicholas-
Including the cities of McConnelsville, Stockport, Marietta, 
Belpre, Point Pleasant, New Haven, Ravenswood, Ripley, 
Parkersburg, Vienna, St. Marys, Belmont, Paden City, 
Sistersville, Middlebourne, Teays Valley, Hurricane, Charleston, 
South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, 
Harrisville, Pennsboro, West Union, Clay, Sutton, Gassaway, 
Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, 
Welch, Gary, War, Mullens, Oceana, Pineville, Buckhannon, 
Philippi, Belington, Bradley, Prosperity, Sophia, Oak Hill, 
Fayetteville, Montgomery, Summersville, Craigsville, 
and Birch River
853 AM EDT Fri Oct 27 2017

...FROST ADVISORY IS CANCELLED...

The National Weather Service in Charleston has cancelled the
Frost Advisory.

Temperatures are rising into the mid to upper 30s as of 9 AM and
will continue warm into the 40s over the next hour.

$$

Kistner

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this frost advisory went out at Oct 26, 2:38 PM EDT, 5 minutes earlier.

Area forecast discussion, Oct 26, 2:38 PM EDT, 5 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
238 PM EDT Thu Oct 26 2017

.SYNOPSIS...
High pressure today into tonight. A strong upper trough/low
with associated cold front crosses Saturday into Sunday.

&&

.NEAR TERM /THROUGH FRIDAY/...
As of 145 PM Thursday...

High pressure starts to slide east tonight and warm SW flow
begins to filter into the region. This scenario has made for a
tricky low temperature forecast overnight. Low level flow
increases to 25 to 30 Knots with warm air advection and flow
increasing from west to east through sunrise on Friday. Current
thinking is that although all areas radiate out fairly quickly
to start the night, Southern and Western zones will likely level
off just after 06Z. Further north and east may stay decoupled
through the early morning hours and allow temps to dip down into
the lower 30s once again, especially in the valleys, so another
frost advisory will be likely in these areas again tonight.

Tomorrow is looking like a fantastic day as warm air pushes into
the region out ahead of an approaching cold front. High
temperatures will climb well into the 70s. Any precip with the
front will hold off until well after 00Z, so no chance for rain
through the near term period.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
As of 240 AM Thursday...

Weak ridge will provide mostly sunny conditions today. Sfc flow
turns southwest as a cold front approaches from the west. This
winds will bring moisture and warmer temperatures Friday night.

Convection along and ahead of cold front to reach southeast OH
by 12-15Z Saturday. Models are in some agreement with the cold
front moving east of the mountains by late Saturday night.

Models show H850 winds around 50 knots. Some of these winds
could mix down with any shower or storm. In addition, behind the
front, models show H850 temperatures reaching minus 3C Saturday
night. This could produce light snow showers over the highest
peaks of our northeast mountains Saturday night.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
As of 240 AM Thursday...

Low-level moisture lingers through Sunday with upslope showers
possible with afternoon heating. Temperatures aloft will remain
cold enough for light snow showers along the northeast mountains
Monday night. Upper level troughing overhead will provide
additional lift through Monday morning. An associated cold front
will reach the OH River by 12Z Tuesday.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
As of 155 PM Thursday...

VFR conditions are expected through the remainder of the day
with mostly clear skies and high pressure in control. Not
thinking fog will be an issue for most areas tonight as boundary
layer flow increases. Flow should be enough to prevent fog
development everywhere, except possibly EKN. Still not enough
confidence at this time to put IFR conditions there in the early
morning hours, especially with no model guidance hinting at it
at this time, so have at least brought in a period of MVFR fog
for now and will reassess at the 00Z forecast.

By early Friday morning, low level flow may increase enough
before sunrise that low level wind shear will be possible across
the Ohio Valley. Will also look at this in further detail with
the 00Z TAF issuance. Current forecast guidance is indicating
LLWS of 35 to 40 knots at 2K feet by 10Z at HTS and PKB and if
this trend persist, will need to include in the 00Z forecast.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY...

FORECAST CONFIDENCE: High and Medium at EKN

ALTERNATE SCENARIOS: May have IFR fog develop at EKN tonight.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    L
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
CKB CONSISTENCY  M    H    H    H    H    H    H    H    H    H    H    M

AFTER 18Z FRIDAY...
Periods of IFR possible in rain Saturday into Sunday.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...JMV/MPK
NEAR TERM...MPK
SHORT TERM...JMV
LONG TERM...JMV
AVIATION...MPK
Hazardous weather outlook, Oct 26, 3:05 AM EDT, 11 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
305 AM EDT Thu Oct 26 2017

OHZ066-067-075-076-083>087-WVZ007>011-016>019-270715-
Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-Gallia-
Lawrence OH-Mason-Jackson WV-Wood-Pleasants-Tyler-Roane-Wirt-Calhoun-
Ritchie-
305 AM EDT Thu Oct 26 2017

...FREEZE WARNING IN EFFECT UNTIL 10 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for southeast Ohio, and portions
of central West Virginia, northern West Virginia and western West
Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Freeze Warning.

Area of frost are possible late tonight into Friday morning. A frost
advisory may be needed.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

KYZ101>103-105-VAZ003-004-WVZ005-006-013>015-020-024>034-039-040-515-
517-519-521-270715-
Greenup-Carter-Boyd-Lawrence KY-Dickenson-Buchanan-Wayne-Cabell-
Lincoln-Putnam-Kanawha-Doddridge-Mingo-Logan-Boone-Clay-Braxton-
Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour-
Northwest Raleigh-Northwest Fayette-Northwest Nicholas-
Northwest Webster-
305 AM EDT Thu Oct 26 2017

...FROST ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for northeast Kentucky, southwest
Virginia and much of West Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Frost Advisory.

Area of frost are possible late tonight into Friday morning. A frost
advisory may be needed.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

WVZ516-518-520-522>526-270715-
Southeast Raleigh-Southeast Fayette-Southeast Nicholas-
Southeast Webster-Northwest Pocahontas-Southeast Pocahontas-
Northwest Randolph-Southeast Randolph-
305 AM EDT Thu Oct 26 2017

This Hazardous Weather Outlook is for portions of northeast West
Virginia and southeast West Virginia.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Frost Advisories in West Virginia, 2017Frost Advisories in Ohio, 2017Every frost advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.